Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Stomach cramps and leg pain post antibiotics for pain in the vagina - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hello. So, from around April 21 - May 16, I dated this guy. We didn't have sex or anything, but we did do oral. Anyway, so about a week after we broke up, on like May 22, I came down with a yeast infection in my vagina. I took some clotrimazol cream for 7 days, and that seemed to fix it up and it went away. Then the next week i came down with a cold, which lasted for about a week, and I still have a bit of a cough. Then, just 1.5 weeks ago, I started having pain in my vagina again, although there wasn't any itchiness. I tried some different stuff for a yeast infection again, but that only seemed to make it worse. I then got a test for a UTI, which came out negative. So yesterday, my doctor thought it was urethritis, and prescribed me with some antibiotics. That seems to be stopping the pain in the vaginal area, but then this morning, my stomach started burning, then turned into a cramp-like feeling. Also, for the past few days, my legs have been aching on and off. I've been kind of hit with everything all of a sudden. Any ideas what might be going on?
Doctor :   hi
Doctor :   Dr.XXX here. let me read what you have typed
Doctor :   let me explain
Doctor :   the present stomach cramps and the ache in legs could be related to your antibiotic use.
Doctor :   was any antacid prescribed to you along with the antibiotic?
User :   no
Doctor :   do you have any other symptoms?
User :   altho... my legs were kind of aching before i started on the antibiotic
User :   no
Doctor :   the possibility of yeast infection is less as said by your treating doctor
Doctor :   how were your eating habits before starting antibiotic? do you have a healthy well balanced diet?
User :   they weren't terrible
User :   i mean, i've been eating a decent amount of vegetables and stuff
Doctor :   ok
User :   and bread
User :   not a lot of meat in general, but not terrible
Doctor :   is the ache present all the time? or does it come and go at particular time or after any activity?
User :   kind of on and off all day
Doctor :   ok.
Doctor :   please provide your age, height weight, details of past medical illness and treatment if any (apart from the yeast infection)
User :   23 years, 5ft 4.5 inches, 130 pounds
User :   I haven't had a lot of past illnesses or treatments
User :   other than some basic colds, etc
Doctor :   is there any vaginal discharge associated?if yes, was it tested?
User :   i think originally there was some with the yeast infection, but not a lot
User :   and that got cleared
User :   there has been none with the more recent vaginal pain
Doctor :   ok
User :   i got tested for a uti, which came out negative
Doctor :   ok, so it rules out UTI, and yeast infection
User :   yeah
User :   so my doctor thought it was urethritis, and gave me the antibiotics, which i just started taking yesterday
User :   they have seemed to help with the vaginal pain
Doctor :   yes, then I would advise to finish the course
User :   and perhaps the stomach aches could be from the antibiotic
Doctor :   of teh antibiotics
User :   but i'm just wondering where or why the leg pain has been here?
User :   do u think it's anything bad?
Doctor :   and ask your doctor for antacid for relieving gastritis
Doctor :   take Prilosec OTC two times a day for relieving stomach cramps due to acidity
Doctor :   leg pain cpul dbe related to teh defiecinecy of essential nutirent also
User :   ah, maybe
Doctor :   consider taking a multivitamin suppliment with Vit B1 in it
User :   vitamin b?
Doctor :   to help relieve leg pain
Doctor :   Vitamin B1-Thiamine
User :   alright, i just started taking a multivitamin again
Doctor :   it improves peripheral nerves
Doctor :   and helps avoid pain
User :   ok
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor